MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACT2020
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: two dgphp were received for evaluation.The act2020 was not returned for evaluation.The returned product did not meet specification as received.Visual inspection found both pads are missing the term covers.One of the pads has the wire disengaged from the termination.The reported condition was confirmed.The investigation found both pads are missing the term covers.One of the pads has the wire disengaged from the termination.Manufacturing engineer confirmed the complaint product returned did not meet acceptance criteria with the finish products containing no termination cover.Also, one of the two pads returned with cable and crimp removed from the pad.No formal investigation actions are being taken.In the current manufacturing process for this product, there are redundant inspections for the missing termination cover or miss termination of the cable at the term cover application and pad continuity test step and then again at the packaging step.The investigation identified the root cause of the reported event to be manufacturing error.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the cord of the pad was disengaged.Replaced with new similar device and it worked fine.There was no patient involved.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9243913
Report Number1717344-2019-01423
Device Sequence Number305988
Product Code GEI
UDI-Device Identifier10884524001210
UDI-Public10884524001210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACT2020
Device Catalogue NumberACT2020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1